Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 20, 2001, 10:37 PM CDT for Jackson County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2001, 10:37 PM CDT (03:37 UTC)
- Expired
- Apr 20, 2001, 11:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 210338 SVRFSD MNC063-210400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1037 PM CDT FRI APR 20 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 1100 PM CDT * AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF LAKEFIELD...OR ABOUT 11 MILES WEST OF SPIRIT LAKE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEFIELD...JACKSON AROUND 1100 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4351 9551 4350 9508 4360 9487 4377 9507
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:55 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 20, 9:55 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 PM CDT FRI APR 20 2001 UPDATED CWA ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH. SEVERE STORMS MOVING THROUGH NORTHWEST IOWA WITH WARNINGS BEING ISSUED. EARLIER FORECAST HOLDING UP WELL. ADDITIONAL UPDATES AS NEEDED TO FINE TUNE RAPIDLY CHANGING WEATHER THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST MINNESOTA THROUGH MIeDNIGHT...WITH POSSIBLE SEVERE WEATHER. .FSD...NONE UMLAND
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.